Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 46, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Aug 16, 2017, 9:17 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2017, 9:17 PM CDT (02:17 UTC)
- Expired
- Aug 17, 2017, 6:35 AM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
658 WHUS74 KBRO 170217 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 917 PM CDT WED AUG 16 2017 ...STRONG SOUTHEAST WINDS EXPECTED OVER THE GULF WATERS TONIGHT... .SOUTHEAST WINDS WILL INCREASE THIS EVENING AND BECOME STRONG OVERNIGHT ACROSS THE GULF WATERS OFF THE LOWER TEXAS COAST. SEAS WILL ALSO CONTINUE TO BUILD THROUGH EARLY MORNING. GMZ135-170330- /O.EXP.KBRO.SC.Y.0045.000000T0000Z-170817T0200Z/ LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 917 PM CDT WED AUG 16 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS OVER THE LAGUNA MADRE HAVE DIMINISHED BELOW ADVISORY LEVELS. SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH THIS EVENING. $$ GMZ150-155-170-175-171200- /O.NEW.KBRO.SC.Y.0046.170817T0217Z-170817T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 917 PM CDT WED AUG 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. * WINDS...SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS POSSIBLE. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
1 follow-up statement
107 WHUS74 KBRO 171135 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 635 AM CDT THU AUG 17 2017 ...WINDS CONTINUE TO DIMINISH ACROSS THE OFFSHORE WATERS OF THE LOWER TEXAS COAST THIS MORNING... .WINDS AND SEAS WILL CONTINUE TO DIMINISH ACROSS THE OFFSHORE WATERS OF THE LOWER TEXAS COAST THIS MORNING AS THE PRESSURE GRADIENT CONTINUES TO WEAKEN ACROSS THE WESTERN GULF OF MEXICO TODAY. GMZ150-155-170-175-171245- /O.CAN.KBRO.SC.Y.0046.000000T0000Z-170817T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 635 AM CDT THU AUG 17 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ CASTILLO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 6:56 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 16, 6:56 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 656 PM CDT Wed Aug 16 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...High pressure will continue to dominate the synoptic weather pattern with a few moderate wind gusts and mostly rain- free conditions. Low-level moisture may bring a few clouds overnight tonight, but VFR categories should prevail the next 24 hours. Surface high pressure is expected to move westward into the north central Gulf, so winds should be a bit lighter tomorrow with gusts ranging from 20 to 25 knots. && .PREV DISCUSSION... /issued Issued by National Weather Service AUSTIN/SAN ANTONIO TX/ SHORT TERM (Tonight through Thursday Night): We expect very little change through this period. The upper air analysis this morning showed the subtropical ridge over the Gulf pushing into the southern plains. At the surface, high pressure was centered over the Gulf and winds were from the southeast keeping moist air in place. Strong subsidence under the upper ridge will keep the weather dry. A tight pressure gradient over the area will keep winds breezy tonight. Thursday should be very similar to today with breezy southeasterly winds and above normal temperatures. Heat index values will range between 108 to 112 degrees. The highest values will only be in isolated spots for a hour or two during the afternoon. Dry weather will continue Thursday night. LONG TERM (Friday through Wednesday): The upper level ridge will slosh around the Gulf region through the end of the forecast period, but some weak disturbances will move toward the coast during this time. These disturbances may produce isolated showers and thunderstorms mainly over the coastal waters during the daytime hours Friday through Sunday. Monday through Wednesday slight chances for convection will spill across the coast into the eastern third of our forecast area. Temperatures will continue to be above average through the long term period. MARINE: Moderate to strong south to southeast winds will prevail across the coastal waters this evening as surface low pressure across the southern plains and surface high pressure across the eastern Gulf of Mexico provides a strong pressure gradient across the lower Texas coast. A small craft advisory remains in effect this evening for the northern part of the Laguna Madre. The pressure gradient will remain strong across the western Gulf of Mexico tonight before weakening on Thursday. Small craft advisories may be needed for the offshore waters tonight. For Friday and beyond surface high pressure over the Gulf will shift to the west and result in light to moderate winds and low to moderate seas for the Lower Texas coastal waters. Small Craft Exercise Caution and Small Craft Advisory are not likely to be needed. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...Small Craft Advisory until 9 PM CDT this evening for GMZ135. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...65 Long Term...53
Hazardous weather outlook, Aug 16, 4:47 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 447 PM CDT Wed Aug 16 2017 TXZ248>257-172200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 447 PM CDT Wed Aug 16 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents along area beaches tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values will range from 105 to 110 degrees across the lower Rio Grande Valley and coastal sections Thursday. An elevated risk of rip currents is possible along area beaches Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-172200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 447 PM CDT Wed Aug 16 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory is in effect for Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay until 9 PM CDT. A Small Craft Advisory may be needed for the offshore waters of the lower Texas coast tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.